Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: PLS help about testosterone polarbear206

Posted by Jay_Bravest_Face on September 20, 2007, at 12:25:08

In reply to Re: Very serious question..PLS help about testosterone Jay_Bravest_Face, posted by polarbear206 on September 20, 2007, at 9:34:59

> > Hi folks...
> >
> > Excuse my spelling tonight, I am in a major rush.
> > But, last week I went to the doctors, and we found my testosterone was low. That is the first time I have had it checked...EVER! What is something else, is that that he gave me a testosterone depo shot (slow release) and I am now going to be getting them every month. What I CAN'T believe is how a LARGE chunk of my psych symptoms have gone away!(knock on wood) I have the rational, gentle, energy I had BEFORE I went on psych meds. In fact, besides a major loss of two people in my life 10 years ago, it was about 13 years ago I went to get psych meds because, one of the reasons being, is I couldn't get sexually excitied.And I was majorly depressed about that too.(Today I walked out of the shower and noticed something, ahem, different..lol.) Mind you, I had problems sleeping too, and could be an occassional grump.
> >
> > But, my one concern so far is, according to my scale, I've gained 15 pounds since my testosterone shot. Now, I read testosterone can cause an increase in muscle mass as well. Anybody think this may be part of the issue? I'd REALLY appreciate comments, as this is the most important health thing I've dealt with in years. I am going to keep the option of lowering meds too, and getting off my weight. I am telling you, it is like I woke out of a bad dream...but I am certainly not manic or such. I am way too calm to be so. THANK YOU thank you thank you...
> >
> > Jay
>
>
>
> Jay,
>
> I wouldn't do anything yet. You just started your monthly shots. Give it a full month, unless you would notice a change as in irritablilty, anger, or some hypomania, ect.. Once you discuss your concerns at your next visit, and are still feeling even, you can discuss with your doctor about SLOWLY reduce your psyche meds if you want. Testosterone does cause an increase in muscle mass, so look at it this way, you will be able to burn more calories with the increase muscle mass. If you can lower your psych meds too the more better!! I'm so glad for you. I wish more doctors would do these hormone test for men who are having depression issues. They get easily overlooked, when part of the answer can be a simple test. Your hormones play a big role in your moods.
>
> Polarbear


Hey PB...

Thanks very much for the positive and helpful comments, and I thank you for your kindness. I do notice that my sleep is becoming a bit of a problem.(Melatonin might help that) Like, I go to bed at 12 midnight and wake up at 4-5 in the morning. That is even with a combo of Seroquel and Zyprexa, and benzo's! But, I still manage kind of well. The anger is pretty much on par with my "normal" level of it. It takes a bit to get me angry. So, if I have maybe gained some muscle mass plus water weight, that could be attributed to the testosterone. I also plan on starting a good exercise routine, instead of on/off again like I used to. It seemed like without the testosterone, and adding meds that make you drowsy or sleepy, even during the day, could be why I dreaded the pain of exercise.

The reason I also wanted to post this is to deeply encourage people to get their doctor's to give the a complete panel of tests. This means also after you have started meds, because meds can sometimes rumble these things up. My doctor said that there is new research that suggests a good chunk of men should look out for testosterone problems as early as 35. (And again..ladies...get the test done too.)
Anyway's...thank you thank you thank you! Your posts have made me feel great. I hope the exercise clears up the water retention problem.

Take good care,
Jay


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Jay_Bravest_Face thread:784010
URL: http://www.dr-bob.org/babble/20070919/msgs/784157.html